Heavy Snow, C E Summit/X Ne Wasatch/N Duchesne
- When
- May 8, 6:00 AM MST to 9:00 PM MST
- Where
- C E Summit/X Ne Wasatch/N Duchesne forecast zone
- Reported by
- GENERAL PUBLIC
A storm system brought wetting rains to the Northern Utah valleys along with a dose of mountain snow. Some of the higher snow totals reported were 17 inches at Snowbird, 12 inches at Brighton, 11 inches in Woodland, 5 inches in Randolph and 4 inches at Bear Lake.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A storm system brought wetting rains to the Northern Utah valleys along with a dose of mountain snow. Some of the higher snow totals reported were 17 inches at Snowbird, 12 inches at Brighton, 11 inches in Woodland, 5 inches in Randolph and 4 inches at Bear Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 8, 3:10 AM MST, 2 hours 50 minutes earlier.
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 410 AM MDT THU MAY 8 2003 .SYNOPSIS...A SERIES OF PACIFIC STORM SYSTEMS WILL AFFECT THE GREAT BASIN INTO THIS WEEKEND. .DISCUSSION...CIRCULATION CENTER APPARENT ON SATELLITE EARLY THIS MORNING BETWEEN ABOUT PVU AND PUC SHOULD KEEP SHOWERS GOING OVER THE EAST PAST DAYBREAK. MEANWHILE VORTLOBE SWINGING OUT AHEAD OF DEVELOPING OFFSHORE LOW HAS BEEN KICKING OFF SHOWERS ACROSS NV DURING THE NIGHT AND WILL BE SWINGING INTO UT BY MIDDAY...WITH A CORRESPONDING INCREASE IN CONVECTION OVER OUR AREA. THE LOW MOVES ASHORE TODAY AND INTO NV TONIGHT. THE ASSOCIATED COLD FRONT SHOULD ARRIVE IN WESTERN UT LATE THIS AFTERNOON THEN SPREAD EAST ACROSS THE AREA OVERNIGHT. EXPECT WIDESPREAD PRECIP WITH THE FRONT AND SCATTERED SHOWERS EVEN MAKING IT SOUTH TO THE SOUTHERN BORDER. COLD...MOIST AND UNSTABLE AIRMASS WITH THE LOW OVERHEAD ON FRIDAY SHOULD MAKE FOR ANOTHER ACTIVE DAY THEN LOW MOVES EAST FRIDAY NIGHT WITH A TRAILING SHORT WAVE AFFECTING MAINLY THE NORTH ON SAT. WE SHOULD FINALLY SEE SOME DRYING SUNDAY AS RIDGE MOVES INTO THE WEST. LATEST GFS HAS THIS RIDGE MOVING EAST MONDAY WITH AIRMASS WARMING STRONGLY UNDER SOUTHWEST FLOW...THEN NEXT TROF MOVES INTO THE GREAT BASIN FOR TUE INTO WED. HAVE REDUCED POPS A BIT ON SUN AND MON TO NUDGE FORECAST IN THIS DIRECTION BUT HELD OFF ON WARMING TEMPS AS STRONGLY AS MODEL IMPLIES. LATTER PORTION OF DAY 4-7 PERIOD LOOKS OK. SLC 675 CDC 665 WILENSKY .SLC...NONE.
IDZ024-025-UTZ001>021-WYZ021-081300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A COLD PACIFIC STORM SYSTEM COULD BRING SIGNIFICANT MOUNTAIN SNOWFALL TO UTAH FROM LATE THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. WCJIN-WYSW
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379920, 5379921, 5379922.